MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-05-27-135
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a visipro stent to treat a 'messenger occlusion'.The device was prepped with no issues identified.The lesion was not pre-dilated.The device did not pass through a previously deployed stent, no resistance was encountered when advancing the device and no excessive force was used.It was reported that while delivering the stent to the lesion, a stent dislodgement occurred.The patient was taken to surgery to have the stent explanted.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received from medwatch (b)(4) a balloon mounted stent fell off its balloon inside this patient at a non-intended location.This was due to a tortuous complex vascular anatomy.It was reported that although it would help to prevent stents from falling off the balloon due to stress during device navigation, the physician did not feel it was safe to insert a long sheath with a tip near the intend site of balloon mounted stent deployment as the patient had a difficult arch anatomy and a native brachial artery which was nearly occluded by the 6fr brachial sheath used in this procedure.The patient complained of intra-procedural hand numbness because of the decrease arterial supply to her hand.This was observed during angiography.It was felt that placement of a long sheath into the descending aorta could have occluded more of the upper extremity and would putting the arm at risk for severe ischemia or thrombosis and or cause a stroke by obstruction of the left vertebral artery.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: target vessel was the superior mesenteric artery (sma).The stent dislodged before deployment.There was no evidence of a balloon burst.The device was removed from the patient intact.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8280849
Report Number2183870-2019-00036
Device Sequence Number1259699
Product Code NIO
UDI-Device Identifier00821684036235
UDI-Public00821684036235
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Catalogue NumberPXB35-05-27-135
Device Lot NumberA634321
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer01/29/2019
02/08/2019
04/09/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/15/2019
02/22/2019
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR